Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Wilmington, OH

July 15, 2007Pike County, Scioto County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 15, 2007, 3:07 PM EDT for Pike County, Scioto County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 3:07 PM EDT (19:07 UTC)
Expired
Jul 15, 2007, 3:45 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 3:26 PM EDTHAIL 0.75Rarden, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 151907
SVRILN
OHC131-145-151945-
/O.NEW.KILN.SV.W.0113.070715T1907Z-070715T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
307 PM EDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PIKE COUNTY IN SOUTHWEST OHIO...
  NORTHWESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 345 PM EDT.

* AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF
  RARDEN...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PIKETON...

IN ADDITION...RARDEN...ELM GROVE...STATE ROUTE 335 AT STATE ROUTE
776...BEAR CREEK...GIVENS AND WAKEFIELD ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER...
LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3906 8338 3889 8331 3893 8287 3908 8289

$$
1 follow-up statement
000 
WWUS51 KILN 151922
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
322 PM EDT SUN JUL 15 2007

OHC131-145-151945-
/O.CON.KILN.SV.W.0113.000000T0000Z-070715T1945Z/
PIKE OH-SCIOTO OH-
322 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN SCIOTO AND SOUTHERN PIKE COUNTIES...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR RARDEN...MOVING EAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
PIKETON.

IN ADDITION...ELM GROVE...BEAR CREEK...WAKEFIELD...STATE ROUTE 335 AT
STATE ROUTE 776 AND GIVENS ARE NEAR THE PATH OF THIS STORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3905 8329 3890 8326 3893 8287 3908 8289

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:45 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 15, 1:45 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
145 PM EDT SUN JUL 15 2007

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA
TODAY...AND STALL OUT AND DISSIPATE ACROSS KENTUCKY TONIGHT.
ANOTHER FRONT WILL DROP SOUTH INTO THE REGION FOR MONDAY NIGHT
AND TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED ZONES TO REMOVE MORNING WORDING. WITH SCATTERED RADAR ECHOES
SHOWING A SLIGHT INCREASE IN INTENSITY AND WITH MODELS INDICATING
MODERATE INSTABILITY THIS AFTERNOON...KEPT CHANCE OF THUNDERSTORMS MOST
LOCATIONS. TEMPERATURE FORECAST ALSO LOOKS GOOD TOPPING OUT IN THE
LOW TO MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
FRONT IS EXPECTED TO STALL OUT AND DISSIPATE OVER KENTUCKY LATER
TONIGHT...ALLOWING FOR PARTIAL CLEARING ACROSS THE ILN CWA. SREF
AND GFS ENSEMBLE SOLUTIONS SEEMED REASONABLE FOR REMAINDER OF THIS
PERIOD. NAM SEEMED TO FIT THIS SCENARIO THROUGH ABOUT 00Z TUES
WITH THE GFS BECOMING THE BETTER FIT FOR MONDAY NIGHT INTO
TUESDAY. FOR TUESDAY NIGHT...A GFS/NAM BLEND SEEMED TO MATCH UP
WELL WITH THE SREF AND GFS ENSEMBLE SOLUTIONS. AS THE FRONT MOVES
INTO KY TONIGHT...EXPECT PRECIP TO COME TO AN END. FORECAST
SOLUTION JUST NOTED HAS OUR NEXT FRONT MOVING INTO THE NORTHERN
PART OF OUR AREA MONDAY NIGHT...AND THEN MOVING SLOWLY SOUTH INTO
THE FORECAST AREA ON TUESDAY. FRONT NOT EXPECTED TO MAKE MUCH
PROGRESS THROUGH TUESDAY NIGHT...SO HAVE KEPT CHANCE POPS ENTIRE
AREA DUE TO GENERAL UNCERTAINTY WITH FRONTAL POSITION.

USED MAV/MET MOS BLEND FOR TEMPS MOST PERIODS EXPECT WHERE GFS THE
FAVORED SOLUTION.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
GFS ENSEMBLE MEAN INDICATING MID LEVEL RIDGE SLOWLY BUILDING IN
FROM THE WEST THROUGH THE LATTER PART OF NEXT WEEK.
HOWEVER...ANOTHER SURFACE BOUNDARY IS FORECAST TO PUSH DOWN FROM
THE NORTH THROUGH FRIDAY. WITH MID LEVEL RIDGE TRYING TO BUILD
IN...NOT EXACTLY SURE HOW GREAT OF A CHANCE OF PCPN WE WILL HAVE
WITH THIS BOUNDARY. AS A RESULT...WILL JUST GO WITH A 20 POP FOR
FRIDAY INTO SATURDAY. GIVEN POTENTIAL FOR INCREASING
HEIGHTS...WILL ALSO TREND TEMP FORECAST A LITTLE WARMER THAN WHAT
IS SUGGESTED BY GUIDANCE AS WE HEAD INTO NEXT WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
MODERATE INSTABILITY AND WIND SHEAR ALONG AND SOUTH OF A COLD
FRONT HAVE RESULTED IN CONVECTION WHICH WILL AFFECT TAF SITES EARLY
IN THE FORECAST. WENT WITH CB AND VCSH/VCTS ALL SITES DUE TO
SCATTERED CHARACTER OF THUNDERSTORMS.

CONVECTION WILL DISSIPATE BY 01Z WITH LOSS OF DAYTIME HEATING.
MVFR MIST IS EXPECTED LATE TONIGHT UNDER CALM WINDS. VFR
CONDITIONS ARE FORECAST AFTER 13Z WHEN WEAK HIGH PRESSURE MOVES IN
BEHIND THE DISSOLVING COLD FRONT.

OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY
THROUGH WEDNESDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 15, 5:12 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
512 AM EDT SUN JUL 15 2007

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-161000-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING-
512 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-161000-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
512 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY EVENING.
THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 15, 1:02 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
102 PM EDT SUN JUL 15 2007

KYZ091>093-OHZ070-077-078-151745-
BOONE KY-CAMPBELL KY-KENTON KY-CLERMONT OH-HAMILTON OH-BUTLER OH-
102 PM EDT SUN JUL 15 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER...HAMILTON...
WESTERN CLERMONT...NORTHERN KENTON...NORTHERN CAMPBELL AND
NORTHEASTERN BOONE COUNTIES THROUGH 145 PM EDT...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR GRANDVIEW...MOVING EAST AT 30 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ROSS...
MACK NORTH...MACK SOUTH...DENT...CINCINNATI-NORTHERN KENTUCKY
INTERNATIONAL AIRPORT...BRIDGETOWN NORTH...COVEDALE...WHITE OAK
WEST...CONSTANCE...WHITE OAK...CHEVIOT AND NORTHGATE.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 15, 1:24 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
124 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND GST     3 W CINCINNATI          39.14N 84.56W
07/15/2007  E58 MPH          HAMILTON           OH   TRAINED SPOTTER

0115 PM     HAIL             CINCINNATI              39.14N 84.51W
07/15/2007  E0.88 INCH       HAMILTON           OH   TRAINED SPOTTER

&&
Local storm report, Jul 15, 2:02 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     TSTM WND DMG     CINCINNATI              39.14N 84.51W
07/15/2007                   HAMILTON           OH   PUBLIC

            LARGE BRANCHES BROKEN

&&
Local storm report, Jul 15, 2:05 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             INDEPENDENCE            38.95N 84.55W
07/15/2007  E0.88 INCH       KENTON             KY   PUBLIC

&&
Local storm report, Jul 15, 2:06 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     AMELIA                  39.03N 84.22W
07/15/2007                   CLERMONT           OH   PUBLIC

            TREES DOWN

&&
Local storm report, Jul 15, 2:45 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     2 S NEWTOWN             39.09N 84.35W
07/15/2007                   HAMILTON           OH   PUBLIC

            LARGE TREE UPROOTED

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:06 PM EDTSevere Thunderstorm WarningILNHamilton39 min
Jul 15, 1:38 PM EDTSevere Thunderstorm WarningILNClermont29 min
Jul 15, 2:26 PM EDTSevere Thunderstorm WarningILNScioto21 min
Jul 15, 2:58 PM EDTSevere Thunderstorm WarningILNAdams32 min
Jul 15, 3:54 PM EDTSevere Thunderstorm WarningILNAdams, Scioto20 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.